Background Image
Photo by Tom Grey

Team Lists

    

Teams (left to right): Board not Bored, Rock Wrens, Fledglings

 

*** Birdathon 2017 has officially ended! Thank you to everyone who participated! We appreciate your support and hope to see you again next year. Don't forget the Birdathon Awards Dinner is Tuesday, June 6th at McClellan Ranch. Dinner will start at 6:00PM and we'll have food, fun, and lots of prizes. You won't want to miss it! ***

 

Note: If you still need to submit donations to your Birdathon team or participant, please do so by clicking on the "Become a Sponsor" button on the main Birdathon page. Though the donation cut-off date has passed, we will still gladly accept donations, however they will not be used to determine prize awardees.

 

Team Categories

  • • 24-hour Teams (Any team over 4 hours is in this category. Teams in this category can choose how they want to look for birds - biking, hiking, running, etc.! Some teams even include owling...)
  • • 4-hour Teams (0-4 hours of fast birding fun! Teams in this category can also choose how they look for birds.)
  • • Big-Sit Teams (0-4 hours; perfect for those who want to do some relaxing bird watching.)
  • • 24-hour Photography Teams (4-24 hours of photographing birds.)
  • • 4-hour Photography (0-4 hours of photographing birds.)

Current Teams

24-Hour Guided Public Teams

Peninsula Plovers with Rob Furrow on Saturday, April 1 from 6:00AM - 6:00PM (may start earlier if team members are interested in owling)

Do you ever wish your days had more ocean views?  This all-day San Mateo County big day will start with seabirds and lush riparian around Pescadero, work north to the hyper-productive Pillar Point Harbor, then use the remainder of the day to explore mountain and bayside habitats.  Come be an April fool with us!  120+ species.

 

Persistent Picidaes with Lisa Myers on Saturday, April 8 from 8:00AM - 1:00PM

This 24-hour counting team will start at McClellan ranch and stay close to that part of the county.

 

• Rock Wrens with Bob Hirt on Sunday, April 23 from 5:30AM - 7:30PM

We start at Page Mill and 1-280 listening for owls, carpool and end up there at day's end after a full SC Valley loop route. We hope for 140 species for the day and to be one of the top fundraising teams again. We are always looking for energetic and generous birding team members.

 

• Varied Twitchers with Mike Rogers on Saturday, April 29 from 4:00AM - 9:00PM

This is a high intensity day with one of the Bay Area's premier birders, Mike Rogers. Start your day early with owling and continue until sunset. This team has a history of seeing a huge number of species (160+) so join this team today and become part of the legend!

 

4-Hour Guided Public Teams

Mean Green Birding Machines with Rob Furrow on Saturday, March 25 from 7:30AM - 11:30AM

Go green and go mean!  This whirlwind bayside biking adventure starts by Crittenden Marsh and heads over to Charleston Slough, encompassing a surprising array of habitats.  The MGBM will bike roughly 10 miles at a moderate pace.  It's not about speed, it's about enthusiasm for the birds!  High-performance road bikes are not recommended for these trails - use your own judgement.  80+ species.

 

• Cupertino Creek Cruisers with Deborah Jamison Sunday, April 2 from 8:00AM - 12:00PM

Join this leisurely 4-hour stroll along Cupertino's restored Stevens Creek, including McClellan Ranch Preserve, Blackberry Farm, and Stocklmeir Farm.

 

Insider's Guide to East Bay Birding with Glen Tepke on Sunday, April 9 from 8:00AM - 12:00PM

Experience some of the best birding spots of the East Bay with someone who knows - Glen Tepke, a Golden Gate Audubon field trip leader and frequent winner of their Birdathon! Glen will lead you on a four-hour visit through Garin and Coyote Hills Regional Parks in Southern Alameda County, where you'll experience a wide range of land and water birds. This trip will entail a couple of miles of walking on mostly flat and easy trails. Both parks have $5 entrance fees.

 

• Tax-on-o-me with Ralph Schardt on Saturday, April 15 from 8:30AM - 12:30PM

This team includes all beginning birders, especially families with children. This team starts at McClellan Ranch and will head over to the Bay for 4 hours of fun, easy birding.

 

• Birds2Chocolate with Ralph Schardt on Saturday, April 22 from 9:00AM - 12:00PM

This team is open to ALL, including families and beginning or new birders! We will bird a short distance on the Guadalupe River, then end with a visit to Schurra’s Fine Confections on The Alameda, just down the street. Schurra’s is a small chocolate/confections store in San Jose that's been around since 1912, and samples will be provided!
 
• Freckled Face Flickers with Annette Teng on Saturday, April 29 from 4:30PM - 7:30PM
A Big-Sit team that will stake its claim at Curtner Elementary School, where a Bald Eagle couple is currently residing. Join this group of Silicon Valley photographers who discovered the fun of bird photography!